Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 25, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at May 17, 2009, 11:44 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2009, 11:44 AM HST (21:44 UTC)
- Expired
- May 18, 2009, 3:31 PM HST
- In force
- 28 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 9.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 172144 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1144 AM HST SUN MAY 17 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... ..AN UPPER ATMOSPHERIC LOW TO THE NORTH OF THE STATE HAS CAUSED AN INCREASE IN WINDS OVER THE SUMMIT AREAS OF THE BIG ISLAND AND MAUI. HIZ022-028-181045- /O.NEW.PHFO.WI.Y.0025.090517T2144Z-090518T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 1144 AM HST SUN MAY 17 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. WEST WINDS OVER THE BIG ISLAND SUMMITS ARE NEAR 30 MPH AND ARE ALSO EXPECTED TO INCREASE TO 30 MPH OVER HALEAKALA SUMMIT ON MAUI THIS AFTERNOON. THESE WINDS MAY CONTINUE INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOAG
2 follow-up statements
000 WWHW70 PHFO 181342 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 AM HST MON MAY 18 2009 ...WIND ADVISORY FOR HALEAKALA IN EFFECT UNTIL 6 AM TUESDAY... HIZ028-181445- /O.CAN.PHFO.WI.Y.0025.000000T0000Z-090518T1600Z/ BIG ISLAND SUMMITS- 342 AM HST MON MAY 18 2009 ...WIND ADVISORY IS CANCELLED... EXPECT WINDS ON THE BIG ISLAND SUMMITS TO DECREASE TO 10 TO 15 MPH TODAY. $$ HIZ022-190245- /O.EXT.PHFO.WI.Y.0025.000000T0000Z-090519T1600Z/ HALEAKALA SUMMIT- 342 AM HST MON MAY 18 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE WIND ADVISORY FOR HALEAKALA IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH HIGHER GUSTS WILL CONTINUE OVER HALEAKALA TODAY. EXPECT WINDS TO DECREASE TONIGHT AND EARLY TOMORROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWHW70 PHFO 190131 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST MON MAY 18 2009 HIZ022-190245- /O.CAN.PHFO.WI.Y.0025.000000T0000Z-090519T1600Z/ HALEAKALA SUMMIT- 331 PM HST MON MAY 18 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. SUMMIT LEVEL WINDS ARE LESS THAN 30 MPH...AND THE ADVISORY IS NO LONGER NEEDED. $$ CRAIG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 17, 10:00 AM HST, 1 hour 44 minutes earlier.
Area forecast discussion, May 17, 10:00 AM HST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SUN MAY 17 2009 .SYNOPSIS... A WEAKENING FRONT NEAR KAUAI WILL MOVE ACROSS THE CENTRAL ISLANDS TONIGHT AND THEN AND STALL OVER THE BIG ISLAND MONDAY. SCATTERED SHOWERS WILL ACCOMPANY THE FRONT. THE RETURN OF COOLER NORTHEASTERLY TRADES MONDAY BEHIND THE WILL BE SHORT LIVED SINCE A LOW WILL LINGER JUST NORTH OF THE ISLANDS THROUGH MID WEEK PRODUCING ONLY LIGHT VARIABLE WINDS UNTIL NEXT WEEKEND. && .DISCUSSION... LEADING EDGE OF THE LATE SEASON COLD FRONT WILL BE OVER KAUAI BY LATE MORNING BUT NOT TO OAHU TIL EARLY EVENING...AND THEN SLOWING AS IT CROSSES MAUI TONIGHT. SHOWERY WEATHER WILL OF COURSE ACCOMPANY THE THE FRONT BUT PRECIPITATION NOT EXPECTED TO BE HEAVY. FEW CLOUDS WERE OVER THE CENTRAL ISLANDS THIS MORNING. SATELLITE IMAGERY SHOWS CLOUDS OVER THE BIG ISLAND THAT HAVE MOVED UP FROM THE SOUTHWEST. THERE IS A VERY WEAK LOWER ATMOSPHERIC CYCLONIC CIRCULATION ABOUT 600 MILES SOUTH SOUTHWEST OF US. COMPUTER MODELS SUGGEST THIS MOISTURE WILL INTERACT WITH THE FRONT AS IS STALLS NEAR THE BIG ISLAND MONDAY. GFS...ECMWF AND NOGAPS ALL SUGGEST THIS MOISTURE WILL CONTINUE TO LINGER THROUGH TUESDAY. THIS MAY BE OF BENEFIT TO PROLONG THE SHOWERY WEATHER OVER THE BIG ISLAND AND MAUI. THE UPPER LOW IS WELL DEFINED ON THE MOISTURE CHANNEL A LITTLE MORE THAN 600 MILES NORTH OF THE MAIL HAWAIIAN ISLANDS. CONVECTION ON THE FRONT ABOUT 400 MILES NORTHEAST IS THE FIRST SIGNS OF A SURFACE LOW THAT IS EXPECTED TO FORM ON THE FRONT TO THE FRONT. FORECAST MAY NEED TO BE UPDATED FOR WEST WINDS THAT HAVE INCREASED THIS MORNING ON THE HIGHER SUMMITS OF THE BIG ISLAND && .MARINE...A FETCH ABOUT 700 MILES NORTH OF OUR ISLANDS ON THE WEST AND NORTHWEST QUADRANT OF THIS FORMING LOW WILL PRODUCE A SMALL SHORT PERIOD NORTH SWELL THAT WILL LINGER INTO THE MIDDLE OF THE WEEK. && .PREV DISCUSSION 4 AM... AN UPPER LEVEL LOW IS FORMING WITHIN THE UPPER LEVEL TROUGH...AND IS EXPECTED TO STAY TO THE NORTHEAST THROUGH TUESDAY. BEYOND TUESDAY... THE GFS SHOWS THE UPPER LOW DISSIPATING AS IT DRIFTS TO THE EAST. A SURFACE LOW WILL REMAIN NEAR THE UPPER LOW BEHIND THE FRONT...WHICH WILL BRING A RETURN TO LIGHT WINDS AFTER THE FRONT PASSES THROUGH THE ISLANDS. THESE LIGHT WINDS WILL BRING ANOTHER PERIOD GENERALLY CLEAR NIGHTS AND AFTERNOON CLOUDINESS DURING THE SECOND HALF OF THE WEEK. && .CLIMATE... THE SUN WILL PASS DIRECTLY OVERHEAD AT NOONTIME DURING THE UPCOMING WEEKS. LOCALLY...THIS PHENOMENON IS CALLED LAHAINA NOON AND OCCURS IN BOTH MAY AND JULY. IT WILL HAPPEN FIRST OVER THE BIG ISLAND TODAY AND MONDAY...THEN THE SMALLER ISLANDS OVER THE NEXT TWO WEEKS. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && HOAG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.